Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Nashville, TN

August 6, 2011Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 6, 2011, 10:07 AM CDT for Davidson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 10:07 AM CDT (15:07 UTC)
Expired
Aug 6, 2011, 11:00 AM CDT
In force
53 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WWUS84 KOHX 061507
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT SAT AUG 6 2011

TNZ027-028-059-061600-
DAVIDSON-WILLIAMSON-WILSON-
1007 AM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...WILLIAMSON AND WILSON
COUNTIES...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A LINE OF STRONG THUNDERSTORMS OVER WESTERN DAVIDSON COUNTY...NEAR 
NASHVILLE...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND BRIEF WIND GUST 
OF 20 TO 40 MPH. YOU CAN EXPECT HEAVY RAINS TO PRODUCE PONDING OF 
WATER IN LOW LYING AREAS AND RESTRICTED DRIVING VISIBILITIES. FOLKS 
IN THE NASHVILLE METRO AREA WILL HAVE TO DEAL WITH THESE STORMS 
BETWEEN NOW AND 1100 AM.

LAT...LON 3620 8652 3584 8682 3605 8704 3608 8704
      3629 8687

$$
19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:33 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Aug 6, 5:33 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
533 AM CDT SAT AUG 6 2011

.UPDATE...FOR 12Z AVIATION DISCUSSION.
&&

.AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES...EXACT TIMING/AREAL COVERAGE OF SHWRS/TSTMS...CEILING
HEIGHTS. SEVERAL ADMS POSSIBLE AT BOTH TAF SITES THRU 07/12Z. WILL
GO WITH BKN AC CEILINGS AND BKN/OVC CI...OTHERWISE WILL GO WITH
SCT CU AND CB REMARKS 06/17Z -07/01Z. WITH GREAT UNCERTAINTIES ON
ACTUAL TIMING DEVELOPMENT AND AREAL COVERAGE...WILL GO WITH VCSH
REMARKS...AND VCTS REMARKS DURING THE 06/17Z-07/01Z TIME FRAME.
AS MENTIONED BELOW...SUBTLE SHORTWAVE PASSAGES IN FLOW ALOFT WILL
BE A KEY PLAYER IN ACTUAL SHWRS/TSTMS DEVELOPMENT.
&&

.PREV DISCUSSION.../ISSUED 314 AM CDT SAT AUG 6 2011/

DISCUSSION...
DESCENT COVERAGE IN REGARD TO CONVECTION YESTERDAY. 00Z SAT
GRAPHICS SHOWED AN APPARENT SHORTWAVE WHICH MOVED ACROSS THE AREA
WITH PVA IN ADVANCE OF THE FEATURE. FOR TODAY...IT APPEARS THAT MORE
OF AN ANTICYCLONIC FLOW IS APPARENT IN THE UPPER LEVELS. THERE IS A
SMALL AREA OF CONVECTION OVER THE MO BOOTHEAL THAT IS ATTEMPTING TO
MOVE OUR WAY. HOWEVER...IR IMAGERY IS SHOWING THAT CLOUD TOPS ARE
SLOWLY WARMING AT THIS TIME. LOOKING AT CURRENT CONDITIONS AND THE
MODEL QPF OUTPUTS...IT APPEARS THAT THE GFS MIGHT HAVE A SLIGHTLY
BETTER HANDLE ON TODAY'S WEATHER. BUT...GIVEN THE GFS'S DRY BIAS 24
HRS AGO...WILL LEAN TOWARD A BLEND AND THEREBY INCLUDE 20-40 POPS
FOR TODAY.

OTW...THE SFC FEATURES DONT OFFER MUCH SUPPORT FOR TODAY'S
CONVECTION AS THE STRONGER BOUNDARIES ARE WELL TO THE NORTH.
THIS...HOWEVER...WILL CHANGE ON SUNDAY AS SFC BOUNDARIES SAG
SOUTHWARD AND CLOSER TO THE AREA. FURTHERMORE...THE ANTICYCLONIC
UPPER FLOW THAT WE SEE TODAY WILL BECOME FLATTER WITH PERHAPS AN
IMPULSE OR 2 WITHIN IT. THUS...FOR SUNDAY...40 AND 50 POPS WILL BE
INCLUDED.

FOR THE NEAR TERM TEMPS...THE MAV...WHICH GOT ABSOLUTELY SCHOOLED
YESTERDAY...CONTINUES TO TRY TO BRING THE HEAT. I WILL UNDERCUT
CONSIDERABLY TODAY'S MAV HIGH AND TOMORROW'S AS WELL BECAUSE OF THE
CONTINUATION OF DESCENT MOISTURE LEVELS AND CLOUDINESS. THE MAV FOR
TOMORROW IS GOING 100 AT BNA. I WILL GO WITH 95 AND HOPEFULLY GET TO
LEAVE THE CRYING TOWEL AT HOME.

SFC DEWS NOT EXPECTED TO BE OVERLY OPPRESSIVE SO WILL NOT INCLUDE
ANY HEAT ADVISORIES.

IN THE EXT FCST...NW FLOW REGIME TO CONTINUE. ALTHOUGH THE TREND
TOWARD COOLER WEATHER HAS BACKED OFF A BIT. WE ARE NO LONGER SEEING
ANY TROUGH AMPLIFICATION THIS FAR SOUTH. STILL THOUGH...HEIGHTS DO
DROP BY LATE IN THE WEEK. THIS TRANSLATES TO TEMPS NEAR OR JUST A
COUPLE DEGREES ABOVE NORMAL. OTW...NW FLOW STILL LOOKS TO BE SEMI
ACTIVE WITH SOME MOISTURE ENHANCEMENT AT TIMES ALONG WITH SEVERAL
DISTURBANCES WITHIN THE FLOW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT AUG 6 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-071000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Aug 6, 10:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT SAT AUG 6 2011

TNZ027-028-059-061600-
DAVIDSON-WILLIAMSON-WILSON-
1007 AM CDT SAT AUG 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...WILLIAMSON AND WILSON
COUNTIES...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS OVER WESTERN DAVIDSON COUNTY...NEAR
NASHVILLE...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND BRIEF WIND GUST
OF 20 TO 40 MPH. YOU CAN EXPECT HEAVY RAINS TO PRODUCE PONDING OF
WATER IN LOW LYING AREAS AND RESTRICTED DRIVING VISIBILITIES. FOLKS
IN THE NASHVILLE METRO AREA WILL HAVE TO DEAL WITH THESE STORMS
BETWEEN NOW AND 1100 AM.

LAT...LON 3620 8652 3584 8682 3605 8704 3608 8704
      3629 8687

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:39 AM CDTSpecial Weather StatementOHXRutherford, Sumner, Trousdale, Williamson, Wilson36 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.